Severe Hypertriglyceridemia Associated With Everolimus Treat
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Everolimus, a mammalian target-ofrapamycin (mTOR) inhibitor, is increasingly used post-transplantation due to favorable effects on renal function and malignancy risk when compared to other immunosuppressive treatments such as calcineurin inhibitors. However, it can confer adverse effects such as dyslipidemia, which is not underpinned by any long-term screening and management of dyslipidemia in heart transplant recipients treated with everolimus.

Researchers report a case of severe hypertriglyceridemia which developed after commencement of everolimus in a heart transplant recipient with a background of Dunnigan-type familial partial lipodystrophy.

Results:
-- The patient was a 36-year-old woman who underwent heart transplantation for dilated cardiomyopathy.

-- About 11 weeks following commencement of everolimus as part of her antirejection medication regime, serum triglyceride level concentration peaked at 5,093 mg/dL.

-- There were no clinical complications with triglycerides at this elevated level and it improved substantially following cessation of everolimus and initiation of a high dose intravenous insulin-dextrose infusion.

Conclusively, This case highlights dyslipidemia as a potential complication of everolimus treatment and that appropriate screening is important as lipid lowering medication can effectively control levels and minimize adverse outcomes.

Source: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC7511100/
Like
Comment
Share